|HIV and HYdroxyCut
Apr 16, 2008
I am HIV positive and the medications I take are Atripla (which is a combination of efavirenz, emtricitadine, tenofovir disoproxil fumarate) and Sulfatrim. I am a little overweight and want to try to loose about 40lbs and gain a great deal of muscle mass. My question is will Hydroxycut have an affect on the medications I am taken already?
| Response from Mr. Vergel
Hydroxycut is a popular supplement used for weight loss. The manufacturer claims that it contains green tea extract, and extracts from two plants : Gymnema Sylvestre and Garcinia cambogia. There is some conficting data that shows that green tea (like caffeine) can increase body temperature and fat loss. The two plants listed have some anecdotal evidence in glycemic control and appetite suppression.
Some people complain of accelerated heart beat, increased blood pressure, anxiety, difficulty trying to fall asleep and mood swings on the product. Lack of appetite is one of the side effects, but I guess that is what you want if you want to lose weight.
Unfortunately, like it is the case with most supplements out in the market, there are no data about interactions of these ingredients and HIV medications, so we are all taking a chance when we use them.
Talk to your doctor about this. Hydroxycut is rapidly becoming one of the most heavily marketed products out there. With HIV-related fat gain, we certainly could use a good option that does not interfere with our meds and viral load control.
Of course, there are ways to lose fat without taking supplements like this. Stopping all consumption of sweets and eating more vegetables, lean meats, nuts, and fiber, plus exercising til you sweat for at least 20 minutes a day could do the trick. A small study showed that people who use a pedometer to ensure that they took at least 10,000 steps a day lost more weight than those who did not measure their steps. I think that we always tend to improve in areas that we measure in our lives!
Let us know if you decide to use the product and what your experience is after a few weeks. I hope you do not get the side effects I mentioned.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hydroxycut Diet Pills And HIV Meds Interaction
- Lipodystrophy Of Arms
- Could A Hepatitis B Vaccination Cause A False Positive Result In An Hiv Test
- Is Lower Left Abdominal Pain An Hiv Symptom?
- Statistics Of Women Contracting Hiv From One Encounter Of Unprotected Sex
- 5 Most Common Ways To Contract Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.